Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Wakefield, VA

June 11, 2007Louisa County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 11, 2007, 3:05 PM EDT for Louisa County, Virginia. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2007, 3:05 PM EDT (19:05 UTC)
Expired
Jun 11, 2007, 3:31 PM EDT
In force
26 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

County Louisa County, VA

The radar

The Sterling radar (KLWX), 120 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:15 PM EDTHAIL 13 S Bumpass, VAALSO REPORT NUMEROUS TREES DOWN IN VARIOUS LOCATIONS ACROSS LOUISA COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KAKQ 111905
SVRAKQ
VAC109-111945-
/O.NEW.KAKQ.SV.W.0039.070611T1905Z-070611T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
305 PM EDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LOUISA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 345 PM EDT

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES SOUTHWEST OF BUMPASS...OR ABOUT 8 MILES
  SOUTH OF MINERAL...AND MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHWEST OF BUMPASS BY 315 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

LAT...LON 3801 7789 3790 7802 3775 7781 3801 7770

$$

JAB
2 follow-up statements
000 
WWUS51 KAKQ 111923
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
323 PM EDT MON JUN 11 2007

VAC109-111945-
/O.CON.KAKQ.SV.W.0039.000000T0000Z-070611T1945Z/
LOUISA VA-
323 PM EDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN LOUISA COUNTY...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR LOCUST CREEK...OR ABOUT 9 MILES
EAST OF HADENSVILLE...MOVING SOUTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOCUST CREEK BY 330 PM EDT...
  DABNEYS BY 345 PM EDT...

LAT...LON 3799 7776 3782 7791 3775 7781 3801 7770

$$

JAB
000 
WWUS51 KAKQ 111931
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
331 PM EDT MON JUN 11 2007

VAC109-111941-
/O.CAN.KAKQ.SV.W.0039.000000T0000Z-070611T1945Z/
LOUISA VA-
331 PM EDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUISA COUNTY IS
CANCELLED...

LAT...LON 3799 7776 3782 7791 3775 7781 3801 7770

$$

JAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:18 AM EDT, 4 hours 47 minutes earlier.

Area forecast discussion, Jun 11, 10:18 AM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1018 AM EDT MON JUN 11 2007

.SYNOPSIS...
HIGH PRESSURE MOVES SLOWLY ACROSS THE GREAT LAKES REGION...WHILE
LOW PRESSURE REMAINS NEARLY STATIONARY OVER THE NORTHERN ATLANTIC
OCEAN THROUGH WEDNESDAY. SEVERAL WEAK AREAS OF ENERGY WILL ROTATE
AROUND THE BACK SIDE OF THIS LOW THROUGH THE MID ATLANTIC REGION.
THIS WILL RESULT IN PERIODIC CHANCES FOR SHOWERS OR THUNDERSTORMS
THROUGH MID WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING. HIGH
PRESSURE BUILDS INTO THE AREA BY WEEKS END.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCT SHOWERS CONT TO MOVE S ALONG DELMARVA DUE TO MSTR ROTATING
ARND OFFSHORE LOW. OTW...SHRT RANGE MODELS INDCT ENUF LL MSTR ANRD
FA FOR ISLTD TO SCT CONVECTION THIS AFTRN AS CAP ON 12Z SNDGS
WEAKER THAN IT WAS YSTRDY. THUS...UPDATED GRIDS/ZFP FOR 20 POP
MOST AREAS...30 POPS MAINLY W OF I95 WHERE BETTER MSTR CONVERGENCE
PROGGED. TMPS 80-85 W OF BAY. A BIT WRMR (U70S TO NR 80) ALONG
THE COAST TDY THAN YSTRDY AS ONSHORE FLOW HAS BASICALLY BECOME
LIGHT AND VRBL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
DIURNALLY-DRIVEN CU FIELD AND ISOLATED SHOWERS/TSTMS WILL WANE
DURING THE EARLY EVENING HOURS. EXPECT A LULL IN THE ACTION FROM
LATE EVENING THROUGH THE PRE-DAWN HOURS...BEFORE A MORE VIGOROUS
VORT LOBE/MID LVL SHORTWAVE TROUGH DROPS S INTO THE DELMARVA
TOWARD 12Z. GFS AND NAM ARE FAIRLY SIMILAR WITH THE STRENGTH/
TIMING OF THIS FEATURE. HAVE RAISED 20-30% POPS TUE MORNING
(HIGHEST OVER NRN AREAS) OUT AHEAD OF THE VORT LOBE...WHILE
INCREASED THE CLOUD COVER AND BOOSTED POPS TO 30% IN ALL AREAS
DURING THE AFTERNOON AS THE SHORTWAVE FORCING COINCIDES WITH PEAK
DIURNAL HEATING. ONCE AGAIN...LLVL MOISTURE/THETA-E PROFILE ALONG
WITH NEGLIGIBLE SUBSIDENCE/CAPPING INVERSION ALOFT WILL ALLOW FOR
LOW CONVECTIVE TEMPS...GENERALLY MID/UPPER 70S NEAR THE COASTS TO
AROUND 80 INLAND. THEREFORE EXPECT GREATER CONCENTRATION OF
CLOUDS AND BETTER RAIN CHANCES TMRW COMPARED TO TODAY...AND AS A
RESULT HAVE OPTED TO SHAVE A FEW DEGREES OF THE LATEST MAV (GFS)
MOS GUIDANCE TEMPERATURES (MID/UPPER 70S LOWER ERN SHORE...AROUND
80 TO LOWER 80S ELSEWHERE).

MAINTAINED 20% POPS LATE TUE NIGHT/EARLY WED MORNING...AS AGAIN
LINGERING DYNAMICAL FORCING (1000-500 MB MEAN RH>70%) SHOULD BE
SUFFICIENT TO OVERCOME THE LOSS OF DAYTIME HEATING.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
STRONGEST PIECE OF ENERGY PROGGED TO SLIDE S ACROSS MID ATLANTIC
RGN WED. TIMING AND STRENGTH OF THIS LAST VORT LOBE...ALONG WITH
EXPECTED ORIENTATION OF THE LLVL THETA-E CONTOURS...WOULD RESULT
IN MOST FVRBL RAIN CHANCES (30% OR BETTER) OVER THE NWRN HALF OF
THE FCST AREA...BASICALLY FROM SBY-RIC-AVC AND POINTS N AND W.

OCEAN LOW PULLS FARTHER OFFSHORE BY LATE WEEK...ALLOWING THE
AMPLIFIED...POSITIVELY TILTED 500 MB RIDGE TO BUILD BACK INTO THE
REGION FROM THE NW (THEREBY SHUNTING LLVL CONVERGENCE SOUTH OF OUR
FCST AREA). GFS HAS JUMPED ON BOARD WITH THE EMCWF SOLUTION...NO
LONGER INDICATING A CSTL LOW ALONG THE SE/MID ATLC COAST LATE IN
THE WEEK. ECMWF/GFS NOW IN REASONABLE CONSENSUS WITH THE 500 MB
RIDGE EVER SO SLOWLY BUILDING IN FROM THE NW THU THROUGH THE
WEEKEND...WITH WEAK/BROAD HIGH PRESSURE SETTLING ACROSS THE MID
ATLC/SERN COASTAL PLAIN. GRADUAL SHIFT IN THE PATTERN WILL LEAD TO
A SLOW RETURN TOWARD MORE SEASONABLE TEMPS...WITH HIGHS INLAND
REBOUNDING INTO THE MID 80S TO LOWER 90S OVER THE WEEKEND.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
VFR XPCTD THRU FCST PRD...ALTHOUGH ADDED A QUICK TEMPO GROUP FOR
SBY ERLY THIS AM DUE TO SCT SHWRS MOVG S ALONG DELMARVA. SCT
CONVECTION PSBL AT JUST ABT ANY TAF SITE AFTR 18Z...BUT STILL TO
ERLY TO TIME ATTM.

LATER TONIGHT...MAINLY VFR CONDITIONS...ALTHOUGH PATCHY FOG WILL
AGAIN BE POSSIBLE AFTER MIDNIGHT. MORE WIDESPREAD REDUCED VSBY/LOWER
CIGS WITH SHWRS TUE AND WED...ESPECIALLY BETWEEN 18-04Z EACH DAY.
VFR THU/FRI.

&&

.MARINE...
CURRENTLY...LIGHT FLOW ACROSS THE MARINE AREA...WITH HIGH PRESSURE
OFFSHORE. NE TO E WINDS LATER THIS MORNING...TURNING TO THE SE THIS
AFTN AS THE HIGH BUILDS FARTHER OFFSHORE AND LOCAL SEABREEZE EFFECTS
DOMINATE...WIND SPEEDS GENERALLY 10 KTS OR LESS...AND SEAS MAINLY 3
FT OR LESS.

TUESDAY THROUGH FRIDAY...NE FLOW LOOKS TO PERSIST THROUGH AT
LEAST THURSDAY...WITH SPEEDS INCREASING TO 15 KTS OR MORE WED/THU AS
GRADIENT TIGHTENS IN RESPONSE TO AN AREA OF LOW PRESSURE DEVELOPING
OFF FLORIDA (WITH HIGH PRESSURE CENTERED OVER THE GRT LAKES/NE
STATES). SMALL CRAFTS MAY BE NEEDED ON THE COASTAL WATERS LATER IN
THE WEEK...WITH BUILDING SEAS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...BKH
NEAR TERM...MPR
SHORT TERM...BKH
LONG TERM...BKH/MPR
AVIATION...MPR
MARINE...JEF
Hazardous weather outlook, Jun 11, 2:52 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
252 PM EDT MON JUN 11 2007

ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ014>017-031-032-102-
VAZ077-078-084>086-090-091-093>100-121900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-
MATHEWS-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
252 PM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON ACROSS THE VIRGINIA PIEDMONT AND CENTRAL VIRGINIA...OR
ROUGHLY ALONG AND WEST OF A LINE FROM MONTROSS TO WINDSOR NORTH CAROLINA.
SOME STORMS THAT DEVELOP THIS AFTERNOON AND EARLY THIS EVENING
COULD BECOME STRONG TO SEVERE...WITH STRONG GUSTY WINDS...SMALL
HAIL AND HEAVY RAIN AS THE PRIMARY HAZARDS. LOOK FOR ANY LINGERING
THUNDERSTORM ACTIVITY TO DECREASE QUICKLY IN AREAL COVERAGE BY
SHORTLY AFTER SUNSET THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SPOTTER ACTIVATION MAY BE
NEEDED THIS AFTERNOON AND TONIGHT.

NCZ012-013-030-VAZ048-049-060>076-079>083-087>089-092-121900-
NORTHAMPTON NC-HERTFORD-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-
252 PM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

05

In the hours before

Special weather statement, Jun 11, 1:38 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
138 PM EDT MON JUN 11 2007

VAZ049-111830-
LOUISA VA-
138 PM EDT MON JUN 11 2007

...THUNDERSTORMS MOVING INTO LOUISA COUNTY...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF LOUISA...MOVING SOUTHEAST AT 10
MPH. THE THUNDERSTORMS WILL BE NEAR VAWTER CORNER AT 210 PM. OTHER
LOCATIONS THAT WILL BE AFFECTED BY THUNDERSTORMS OVER THE NEXT HOUR
INCLUDE GORDONSVILLE...BOWELLS TAVERN AND TREVILIANS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WIND GUSTS TO 40 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY RAINFALL ARE EXPECTED IN THE PATH OF THESE
STORMS.

FOSTER
Special weather statement, Jun 11, 2:05 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
205 PM EDT MON JUN 11 2007

VAZ063-064-071-072-083-111900-
CAROLINE VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-NEW KENT VA-
205 PM EDT MON JUN 11 2007

...STRONG THUNDERSTORM MOVING INTO HANOVER COUNTY...CITY OF RICHMOND
AND VICINITY...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ASHLAND...MOVING SOUTHEAST AT 20 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR HANOVER AIRPORT AT 210 PM EDT...
ASHCAKE AT 215 PM EDT...ATLEE AT 220 PM EDT...MECHANICSVILLE AT 225
PM EDT...EAST HIGHLAND PARK AT 235 PM EDT...HIGHLAND SPRINGS AT 240
PM EDT.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

05
Local storm report, Jun 11, 2:21 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
221 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     N TYASKIN               38.33N 75.88W
06/08/2007                   WICOMICO           MD   COUNTY OFFICIAL

            APPROXIMATELY 15 TREES DOWNED ALONG WETIPQUIN CREEK

&&
DELAYED REPORT

MONTEFUSCO
Special weather statement, Jun 11, 2:28 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
228 PM EDT MON JUN 11 2007

VAZ061-111930-
CUMBERLAND VA-
228 PM EDT MON JUN 11 2007

...STRONG THUNDERSTORMS MOVING INTO CUMBERLAND COUNTY...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS FROM 13 MILES NORTHWEST OF CUMBERLAND...OR
ABOUT 5 MILES NORTH OF DILLWYN...MOVING SOUTHEAST AT 10 MPH. THE
THUNDERSTORMS WILL BE NEAR TRENTS MILL AT 310 PM...BEAR CREEK LAKE
STATE PARK AT 320 PM...CUMBERLAND AT 330 PM.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES
OF ONE HALF TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

FOSTER
Special weather statement, Jun 11, 2:32 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
232 PM EDT MON JUN 11 2007

VAZ049-111930-
LOUISA VA-
232 PM EDT MON JUN 11 2007

...THUNDERSTORMS MOVING ACROSS LOUISA COUNTY...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MINERAL...MOVING SOUTHEAST AT 10 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR YANCEYVILLE AT 245 PM EDT...CUCKOO
AT 250 PM EDT...APPLE GROVE AT 305 PM EDT...LOCUST CREEK...AND...
ORCHID AT 325 PM EDT.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. ALSO...HEAVY
RAIN COULD CAUSE PONDING ON ROADWAYS IN LOW LYING OR POOR DRAINAGE
AREAS.

LYNCH
Local storm report, Jun 11, 3:02 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             MECHANICSVILLE          37.63N 77.36W
06/11/2007  E1.00 INCH       HANOVER            VA   TRAINED SPOTTER

            QUARTER HAIL REPORTED BETWEEN MEADOWBROOK AND ATLEE RD IN
            HANOVER COUNTY.

0255 PM     HAIL             MECHANICSVILLE          37.63N 77.36W
06/11/2007  E0.88 INCH       HANOVER            VA   PUBLIC

            NICKEL HAIL REPORTED ON MECHANICSVILLE TURNPIKE.

&&

MONTEFUSCO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:54 PM EDTSevere Thunderstorm WarningAKQHanover36 min
Jun 11, 3:13 PM EDTSevere Thunderstorm WarningAKQGoochland47 min
Jun 11, 3:14 PM EDTSevere Thunderstorm WarningAKQHenrico, City of Richmond46 min
Jun 11, 4:08 PM EDTSevere Thunderstorm WarningAKQPowhatan37 min
Jun 11, 4:21 PM EDTSevere Thunderstorm WarningAKQNottoway39 min
Jun 11, 4:54 PM EDTSevere Thunderstorm WarningAKQLunenburg51 min
Jun 11, 7:10 PM EDTSpecial Marine WarningAKQ65 min
Jun 11, 7:50 PM EDTSevere Thunderstorm WarningAKQWestmoreland40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.